im 46 female and had a heart attack a year ago on all the medications what go with having one , i recently have been having chest pains im panicing alot for no reason the dr as prescribed me with trazadone how will that make it better for me has iv read up reveiws and most people are taking it for sleep i dont need it for that so how will it affect me and make me better ???
Am I on the right medication ie,trazadone?
- 23 Nov 2012 by xxxtrishxxx
- 23 November 2012
- heart attack, pain, trazodone, medication, heart, female, chest pain
Added 24 Nov 2012:
iv been on trazadone for just over a week i know iv got to give it time to work but would avoid taking tablets if i could,the pain im getting in my chest and up my arm as eased of a little , it will be a year on the 6th of december that i had a heart attack in the morning an off duty a paramedic happen to be in the right place at the right time and brought me back to life with the defibulators in the libary then 6 hours later i had another one in hospital and it took them 30 mins to get me back
i carnt help but think it will happen again for some reason i dont drink ,smoke or im not over weight they said its an unusual case just thought id share this with you thanx for reading
While it is commonly prescribed for insomnia, it is an antidepressant that also helps with anxiety and chronic pain as well. There are many antidepressants that treat anxiety, also, to chose from, but given your medical history the doctor must be cautious not wanting to adversely effect the heart. In fact, I found the following and I quote
"Some investigators have suggested that trazodone exerts fewer adverse cardiovascular effects than many other antidepressants."
To read more about trazodone go to: https://www.drugs.com/trazodone.html
I don't know how long you have been taking it, but you might want to give it a chance since everyone is telling you that it is the more heart friendly prescription. I was on it for sleeping problems, but I started having horrible nightmares every night and the same one over and over. I would punch in the air, knock over my water on the nightstand and curse in my sleep. I scared my kids to death. During that time I also kept telling my psychiatrist that I was suffering from anxiety, anxiety, anxiety and two of them told me with their prescription pad depression, depression, depression. I was soooo frustrated because my anxiety causes OCD and i have that tactilmania (sp?) I pull my hair out bald. I finally got some Adivan and am finally a happy (partially still full head of hair) camper. I really hope the trazadone works for you, but if it doesn't then speak up to a physician/psychiatrist that is well informed of your heart meds and heart situation. Good Luck!
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Feb 2015 • 2 answers
Bisoprolol - I am a 47 year old white female, I just out of the hospital after having a heart attack
Posted 13 May 2015 • 1 answer
Posted 23 Jun 2015 • 2 answers
Posted 14 Jan 2016 • 0 answers
Posted 2 May 2016 • 1 answer